Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 13, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at May 15, 2025, 1:38 AM CDT for Cameron County, Texas. It took effect at May 15, 2025, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2025, 1:38 AM CDT (06:38 UTC)
- In effect from
- May 15, 2025, 10:00 AM CDT
- Expired
- May 15, 2025, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 6.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -793 J/kg
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775 WWUS74 KBRO 150638 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 138 AM CDT Thu May 15 2025 TXZ255-152100- /O.NEW.KBRO.WI.Y.0013.250515T1500Z-250515T2100Z/ Inland Cameron- Including the cities of Brownsville and Harlingen 138 AM CDT Thu May 15 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON ACROSS INLAND CAMERON COUNTY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected Cameron County. * WHERE...Inland Cameron County. * WHEN...From 10 AM this morning to 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hallman
2 follow-up statements
412 WWUS74 KBRO 151140 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 640 AM CDT Thu May 15 2025 TXZ255-152100- /O.CON.KBRO.WI.Y.0013.250515T1500Z-250515T2100Z/ Inland Cameron- Including the cities of Brownsville and Harlingen 640 AM CDT Thu May 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Inland Cameron County. * WHEN...From 10 AM this morning to 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hallman
370 WWUS74 KBRO 152059 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 359 PM CDT Thu May 15 2025 TXZ255-152200- /O.EXP.KBRO.WI.Y.0013.000000T0000Z-250515T2100Z/ Inland Cameron- Including the cities of Brownsville and Harlingen 359 PM CDT Thu May 15 2025 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Winds have fallen beneath Wind Advisory criteria. $$ 65-GI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 15, 12:16 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 15, 12:16 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1216 AM CDT Thu May 15 2025
...New AVIATION...
.SHORT TERM...
(Tonight through Thursday night)
Issued at 239 PM CDT Wed May 14 2025
Ridging will remain strong over the region through Thursday, but
will start to shift east and break down a bit Thursday night. Strong
high pressure will dominate the Gulf and will interact with inland
lower pressure to keep a tighter gradient and regional onshore winds
strong, especially across eastern sections. Guidance looks border-
line for wind advisory criteria but can't rule out some touches into
wind advisory criteria on Thursday.
Along with the wind on Thursday, fire weather conditions will be
elevated, with enhanced growth and spread potential. A few hours
near fire danger criteria could develop in the Brooks/Zapata County
area Thursday afternoon.
Thursday will be another hot day with readings above the century
mark. Heat index values will run from 105 to 110 degrees for many
areas and could touch 111 degrees or higher in the Southern Starr to
Southwest Hidalgo County areas (potential heat advisory). See the
climate section (published previously) for record temperature info.
Rip current risk will continue high in the short term with elevated
seas and wave period.
&&
.LONG TERM...
(Friday through next Wednesday)
Issued at 239 PM CDT Wed May 14 2025
The biggest story for the long term forecast period will be the
oppressive daytime heat. A mid-level subtropical ridge will continue
to be the main influence for the weather of Deep South Texas and the
Rio Grande Valley. Record breaking heat is still possible for Friday
and Saturday, and even outside of those two days, high temperatures
will generally be in the triple digits for most of the region.
However, areas along the coast are more likely to be in the lower to
mid 90s instead. Heat Advisories are likely starting on Friday and
carrying on through the duration of the long term forecast as the
heat indices are often around 111 in multiple locations. The heat
risk for Friday and Saturday are mostly moderate (level 2 of 4) to
major (level 3 of 4). However, by Monday some extreme (level 4 of 4)
will start to creep into the Northern Ranchlands. As the pressure
gradient becomes more elevated, the winds are expected to increase
resulting moderate to breezy southerly winds.
&&
.AVIATION...
(06Z TAFS)
Issued at 1213 AM CDT Thu May 15 2025
VFR conditions are expected to generally prevail through the TAF
period, with a strong 45 kt jet setting up potential wind shear early
this morning across the RGV. Expect frequent afternoon gusts
above 30 kts as these winds mix down, especially towards HRL and
BRO.
&&
.MARINE...
Issued at 239 PM CDT Wed May 14 2025
Tonight through Thursday night...Winds and seas will remain elevated
in the short term with small craft advisory conditions extending
through Thursday. Conditions may improve slightly Thursday night
such that small craft should exercise caution.
Friday through Next Wednesday...Moderate to occasionally
strong southerly winds are expected to persist through most of next
week along the Lower Texas Coast. Small Craft Exercise Caution
conditions are likely on the Gulf waters and Laguna Madre every
afternoon. Small Craft Advisories are also possible at times as well
for the period.
&&
.CLIMATE...
Issued at 239 PM CDT Wed May 14 2025
Climate (issued by Tuesday evening shift)
Current forecast highs for McAllen would break a 30 year record
today and an 80 year record Thursday. Current forecast highs for
Brownsville and Harlingen on Thursday would tie records, including a
132 year record for Brownsville. Additional records may fall into
early next week for both daily record highs and daily record highest
low temperatures.
May 14th Record High Temperature / Highest Low Temperature
Brownsville: 96 in 2024 / 80 in 1896
Harlingen: 95 in 2020 / 79 in 2008
McAllen: 98 in 1995 / 80 in 1995
May 15th Record High Temperature / Highest Low Temperature
Brownsville: 95 in 1893 / 80 in 2020
Harlingen: 96 in 2003 / 78 in 2020
McAllen: 100 in 1945 / 80 in 1995
May 16th Record High Temperature / Highest Low Temperature
Brownsville: 95 in 2024 / 81 in 2024
Harlingen: 97 in 2003 / 78 in 1999
McAllen: 100 in 2003 / 81 in 2024
May 17th Record High Temperature / Highest Low Temperature
Brownsville: 96 in 1946 / 80 in 2017
Harlingen: 97 in 2018 / 79 in 1961
McAllen: 102 in 1946 / 81 in 2017
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 78 93 78 93 / 0 0 0 0
HARLINGEN 76 96 76 97 / 0 0 0 0
MCALLEN 79 99 79 100 / 0 0 0 0
RIO GRANDE CITY 75 102 77 102 / 0 0 0 0
SOUTH PADRE ISLAND 78 86 78 85 / 0 0 0 0
BAYVIEW/PORT ISABEL 77 91 77 91 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening for TXZ451-454-455.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ130-132-
135-150-155-170-175.
&&
SHORT TERM...54
LONG TERM....64
AVIATION...56-HallmanNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.